MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX; PORCINE SURGICAL MESH
Catalog Number 1161935
Medical Device Problem Codes Material Disintegration (1177); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no malfunction of the xenmatrix device.The material degradation that presented was directly attributable to the environment in which the graft was subjected.As reported the surgeon had not expected the graft to be as compromised as he found during the revision procedure.However based on the reported level of contamination at the site and direct contact with bowel secretion, it is not unanticipated that the biologic graft would be significantly compromised.The instructions-for-use state to, "place device in maximum possible contact with healthy, well-vascularized tissue to promote cell ingrowth and tissue remodeling." additionally, regarding infection the instructions-for-use states, "if an infection develops, it should be treated aggressively." discarded.
 
Event or Problem Description
As reported the patient was admitted to the hospital on (b)(6) 2019 and after the relevant medical checks, was submitted to a rehabilitation surgery for a pre-6-month severe gravid necrotizing pancreatitis, which was successfully treated.On (b)(6) 2019 a restoration the continuity of the digestive system, i.E.Reunion (anastomosis) of the right with the left large intestine and closure of its ileostomy convergence.As well as a restoration of the abdominal wall gap that was left in the "open belly" technique from the pancreatitis phase, with a biological mesh (xenmatrix graft).After a smooth post-operative period, on the day of release from the hospital, a leak was identified from the bowel anastomosis.Two days later, after being evaluated by special examinations, underwent an operation where the bowel outlet was treated with the guided fistula technique to avoid new enterostomy.The xenmatrix graft was removed at that time because it was eroded by the leakage of the intestinal content.The patient was subjected to a total parenteral nutrition and antibiotic administration.On (b)(6) 2019 because the escape of intestinal contents continued, although embedded, the patient underwent a new operation where the escape was closed, and the doctor reset the temporary ileostomy to lead to the healing of the escape.The patient was released in good condition and on regular feeding.The doctors plan the closure of the ileostomy in 4-6 weeks depending on its course and after scanning of the transverse colon which had escaped, with gastro-intestinal administration.Doctor stated that the leakage was related to opening of the bowel anastomosis, this did not derive from the xenmatrix graft.

Brand Name
XENMATRIX
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key8705608
Report Number1213643-2019-05108
Device Sequence Number2073362
Product Code FTM
UDI-Device Identifier00801741031441
UDI-Public(01)00801741031441
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K081272
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2020
Device Catalogue Number1161935
Device Lot NumberHUCV2778
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2019
Initial Report FDA Received Date06/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient Weight75